MAUDE Adverse Event Report: ARTHREX INC. DRILL, CANNULATED, FOR AC REPAIR, 2.4MM; BIT, DRILL

ARTHREX INC. DRILL, CANNULATED, FOR AC REPAIR, 2.4MM; BIT, DRILL
Catalog Number AR-2257D-24
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.At this time, it cannot be determined how the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an acromion-clavicular joint reconstruction, the surgeon attempted to drill with aid of the drill guide assembly.The drill, ar-2257d-24, did not hit intended target and instead severed an arterial vasculature.The procedure length was therefore significantly increased and patient has suffered potential damage to vasculature and nerves.A second surgery will be needed.Follow-up investigation: the patient underwent autografting on (b)(6) 2018 to reconstruct the severed vasculature.

Brand Name
DRILL, CANNULATED, FOR AC REPAIR, 2.4MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7467849
Report Number1220246-2018-00153
Device Sequence Number1607840
Product Code HTW
UDI-Device Identifier00888867026421
UDI-Public00888867026421
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2257D-24
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2018
Initial Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;